Ask a doctor

Roaccutane 4 Months - No Result?

I've been on Roaccutane for 3 and a half months now. I weigh 60kg(ish) and have been on 60mg daily for most of my treatment. I cannot understand why my skin has shown no improvement whatsoever, and needless to say I am very worried about whether I will be one of those few unlucky people who show no response to it. My acne was only moderate-occasionally severe when I started so I would have thought it should be ok by now. Advice and thoughts please!

Doctor Answers (2)

No results with Accutane

+1

When my patients do not feel they are improving on Accutane, they are almost always referring to the left-over red color in every spot where they had previous lesions. From a distance, it looks like a continuing break-out, but the skin is soft and lesion-free. This is left over color after inflammation, and is very common. Accutane also makes people a bit pinker than they normally would be. If this is not the case for you, please ask your dermatologist. He or she is the best person to help you through this time.


Miami Dermatologist

Accutane for 4 months with no results

+1

There are very few non-responders to Accutane, but some people do require more time for it to work than others. While 60mg is a pretty decent dosage and I'd think you would have seen some results by now, I would advise you to continue taking it and keep going. Also, really, check your pre-photos because a lot of times we remember things through rose colored glasses and your skin may actually be slowly improving, but you're not seeing it yourself. I don't think there is any drug on the market more effective for acne than Accutane, so stick it out.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.